MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB35W06200135
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Embolism/Embolus (4438); Thrombosis/Thrombus (4440)
Date of Event 03/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Physician was attempting to use an evercross pta balloon along with non-medtronic 7fr sheath and 0.035" stiff wire during procedure to treat a moderately calcified plaque lesion in the left distal common iliac artery.The vessel is moderately tortuous.The vessel diameter and lesion length are 7mm and 250mm respectively.There was no embolic protection used.A non-medtronic inflation device used.A 1/2 nss and 1/2contrast used for inflation fluid.There was no damage noted to packaging.There was no issue noted when removing the device from the hoop/tray.The device was prepped per ifu with no issues identified.It was reported that during balloon inflation, balloon burst occurred at 8atm on first inflation.All fragments of the balloon were retrieved.Removal difficulties occurred with difficulty removing balloon following balloon inflation.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device.It was reported that balloon was pulled with force through the sheath after rupture.It was extremely difficult to remove due to balloon rupturing and not completely deflating.Physician reported embolism and thrombus were complications associated with this event.Vessel occlusion also occurred due to the thrombus.No further patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the vessel was reported to have extensive thrombus prior to and after ballooning, so it is not known if the balloon was a factor.The patient remained on tpa lysis for four more days following the procedure.Patient was on tpa lysis 2 days prior to.It was reported that amputation of the lower leg was carried out after 1 week of failed intervention.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the luer and balloon returned detached.The inner has been stretched to approximately 310mm.There is one marker band present on the proximal end of the balloon, where the balloon detached.No functional analysis could be carried out.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the insufflator was noted to abruptly lose pressure.At this time, a syringe was attached to the inflation port and aspiration noted return of blood consistent with rupturing of the balloon.Attempts were made to remove the 6mm balloon over a wire, however, attempts to remove the wire was met with great resistance suggesting not only rupturing of the balloon but inversion of the balloon material on the balloon catheter.Given the severity of the situation, a decision was made to proceed with a foreign body retrieval.The removal caused re-thrombosis of the stented left superficial femoral artery and popliteal artery requiring additional aspiration thrombectomy followed by re-initiation of catheter directed chemical thrombolysis.Uf/importer rpt num: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14110061
Report Number2183870-2022-00136
Device Sequence Number5276181
Product Code LIT
UDI-Device Identifier00763000184513
UDI-Public00763000184513
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Model NumberAB35W06200135
Device Catalogue NumberAB35W06200135
Device Lot NumberB335537
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer04/14/2022
05/13/2022
07/07/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date04/19/2022
06/10/2022
07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexFemale
Patient Weight36 KG
Patient RaceWhite